MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC OTHER EXTRA-DISCAL; SCREWDRIVER

MEDTRONIC SOFAMOR DANEK USA, INC OTHER EXTRA-DISCAL; SCREWDRIVER
Model Number 815-518
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/13/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from healthcare provider (hcp) via a manufacturer representative regarding an event happened during intra-op of the reported products.The pre-op diagnosis was mentioned as congenital scoliosis.The procedure or technique performed was posterior fusion.It was reported that, when an attempt was made to loosen the mrc set screw used during the last time operation, the tip of the reported torx shaft was broken.Later, obturator was used to remove the screw but the tip of obturator bent.The reported event was happened during revision surgery.It is a two stage surgery for congenital scoliosis.Last time it was l3-5 posterior fusion, this time posterior fusion at t3-t12 and rod connect were performed.There were no symptoms to patient or physician were reported.There were no broken fragments of instrument remains in patient.The levels implanted were t3-t12.No further complications reported regarding the event.
 
Additional Manufacturer Narrative
H3: product analysis of part#815-517 ; lot# sw13h005 analysis summary: visual examination confirmed approximately 3mm of instrument tip has been broken off, consistent with interface during usage.Optical examination of the fracture surface identified a fairly flat fracture surface and circular material displacement.This type of damage is consistent with torsional overload.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
OTHER EXTRA-DISCAL
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
Manufacturer (Section G)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
Manufacturer Contact
glen belmer
1800 pyramid place
memphis, TN 38132
6122713209
MDR Report Key13140358
Report Number1030489-2022-00002
Device Sequence Number4666851
Product Code HXX
UDI-Device Identifier00673978045092
UDI-Public00673978045092
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number815-518
Device Catalogue Number815-518
Device Lot NumberSW13H005
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/13/2021
Supplement Date Received by Manufacturer06/22/2022
Initial Report FDA Received Date01/03/2022
Supplement Report FDA Received Date07/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/20/2013
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexMale